Psycho-Babble Medication Thread 79628

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Has anyone had experience with Topamax withdrawal?

Posted by Krazy Kat on September 26, 2001, at 9:51:34

Hi all! I am tapering off Topamax because Depakote has been added to my mix (1000 mg Depakote, 40 - 60 mg Prozac, 250 mg Topamax). Topamax has always caused sedation and sure enough, the last three days at 200 mg at night, I've been a little less tired.

BUT, I've also been quite nauseous, and felt less stable. In fact, am watching for signs of a hypomanic episode.

Has anyone had experience tapering off this med? I know the side effects took about a month and a half to get used to when starting it.

Again, mainly right now, it's nausea and a bad headache and irritability.

THANKS!

- K.

 

Re: Has anyone had experience with Topamax withdrawal? Krazy Kat

Posted by chloe on September 26, 2001, at 18:30:55

In reply to Has anyone had experience with Topamax withdrawal?, posted by Krazy Kat on September 26, 2001, at 9:51:34

Hi Krazy Kat,
I can't say for topamax specifically, but from my experience with decreasing a mood stabilizer, you have to go EXTREMELY SLOWLY!

Your body has become quite accustomed to topamax. It is a hard one for the body to adjust to (I never could!). So I think you have to imagine the similar discomfort in reverse. However, by cutting down by 12.5mgs every 5 days or so might minimize your misery.

I think going from 250mgs to 200mgs maybe be too big a jump, and you are feeling a "withdrawal" syndrome. I am very sensitive to med changes, and the smallest tiration down on a mood stabilizer seems to instantly make me irritable and labile.

I know how hard it is to be patient when you have decide to discontinue a med. I just want to stop taking it! But weening off is so important, esp if you have any mood instability, ie. bipolar stuff...

SO, good luck tapering. You may even have to go back up to 225mgs to feel decent again, then start going down from there...It may take a while, but it will probably be worth it in the end.

Good luck!
Chloe

 

Re: Has anyone had experience with Topamax withdrawal? chloe

Posted by Krazy Kat on September 27, 2001, at 12:58:10

In reply to Re: Has anyone had experience with Topamax withdrawal? Krazy Kat , posted by chloe on September 26, 2001, at 18:30:55

Thanks, Chloe. Those are good points.

- K.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.